Psycho-Babble Medication Thread 416254

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Trying to find a solution

Posted by sdb on November 15, 2004, at 13:05:39

I have a form of socialfear, performance anxiety, watching people into the eyes, shy bladder syndrom etc.
First my pdoc did not understand completely what my problem was, so I tried all the ssris. It perhaps lifted mood but not
killed the anxiety. I even developped OCD thougts (anxiety of jumping over a bridge, in spite of the fact i actually don't want that) with trazodone. That was the worst thing I experienced. Now I have sometimes anxiety of going to be crazy in special situations.
I am now thinking to take a combo of Atenolol 50mg and Klonopin 1mg-2mg per day. Perhaps Nardil would be a option.
The Atenolol should diminish the physical symptoms like heart pounding, Klonopin the fear. I have tried almost every betablocker available.
But most of them produce unwanted side effects because it crosses the blood brain-barrier. I am a bit afraid to take the Klonopin constantly because it acts
in the brain, and the brain is perhaps the house of our souls. But I think you remain the same person, even if you take that drug and you don't need to have a bad conscience.

What's you point of view?

 

Re: Trying to find a solution

Posted by tampagirl70 on November 15, 2004, at 13:42:48

In reply to Trying to find a solution, posted by sdb on November 15, 2004, at 13:05:39

I'm taking Celexa and Klonopin - usually no more than 1mg/day and only when needed. I feel the only interference I get with the Klonopin is drowsiness and sometimes I don't remember things as well. I also feel its worse when I haven't eaten anything, and right now while I'm depressed I don't feel like eating. Hope that helps a little.

 

Re: Trying to find a solution

Posted by linkadge on November 15, 2004, at 14:58:23

In reply to Trying to find a solution, posted by sdb on November 15, 2004, at 13:05:39

I say the same thing to people taking aspirin.

DO you feel guilty to have to take aspirin, when you need it?, of course not.

The same is true for psychiatric meds. Untreated depression/anxiety can have real physical and mental consequences. You'd ought to feel more guitly about not taking the necessary meds.

Anyhow, clonazepam and atenolol sounds like a good combination. I would definately try this combination before nardil.

Don't be worried about becoming a zombie, as you can find a dose that does not do this to you.


Linkadge

 

Re: Trying to find a solution

Posted by mattw84 on November 15, 2004, at 15:01:33

In reply to Trying to find a solution, posted by sdb on November 15, 2004, at 13:05:39

I have been many times before experienced, and am still experiencing what you have described. I too tried all kinds of SSRI/SNRI and augmentations thereof. Benzos have provided the only true relief for me, I too worry about the consequences of the taking these potent anxiolytics/sedatives/hypnotics etc... As the brain is truly the fragile dwelling of our souls.

In my humble opinion, SSRIs are far more potentially damaging than most any other psychopharmakinetic on the market today. Most users of this class of drugs are little, if at all, aware of how dramatically the SSRI's/SNRI's affect and interact with the chemicals already there. Unfortunately, nor does your doctor or the drug company behind it... Benzodiazepines have been available far longer and though you may notice the effects they have more quickly -- that does not imply that the drug is permanently altering your brain functionality. Long term or short, benzos are the ideal treatment for any type of anxiety disordy (IMO); far too few doctors are still using these drugs as first line treatment. So consider yourself lucky to have access to a doctor who is at the least willing to try them.

My point of view, 3 months into treatment with benzodiazepines, is that they are a godsend compared with any "new" miracle SSRI that GSK, Pfizer, etc has to offer. My soul is definately in better 'spirits' these days so I am not holding guilt over myself for becoming reliant on Xanax to help me feel comfortable socially, unobsessive, and moreover functional than prior.

Xanax or Klonopin should be effect for diminishing the physical reactions to social situations. In my experience Xanax is great used as need (If your anxiety is only during predictable situations, or you need something fast acting for when something does arrise). Klonopin is likely the best bet if you are like myself, where even the thought of social situations makes you nervous and uncomfortable. Both will diminish the physical effects of the anxiety though. Best of luck!

Feel free to email me matthew.warner@pcc.edu if I can help in any way. I try to check in here fairly frequently, your situation sounds almost identical to mine so perhaps I could offer more help.

Matt

 

Re: Trying to find a solution

Posted by banga on November 15, 2004, at 19:01:09

In reply to Re: Trying to find a solution, posted by mattw84 on November 15, 2004, at 15:01:33

I think that meds affect us profoundly....some may indeed affect our sense of "self"....but others can open the door to be more fully ourselves. I have a tremendous desire to give, to help, to be productive, but the anxiety componenent of my problems hinders me from fulfilling this. I felt this the other day--one half-day of the anxiety lifting--and I felt so more present, competent and able to engage in the world around me. One writer said that the opposite of depression is not happiness--it's human vitality. So if a drug helps us be more present, more engaged in life--both in the ups AND downs of life--I think it enhances the spirit. When an antidepressant worked well for me, I celebrated the depth of color in a rose, I felt life; when in deep depression, I felt my soul was dying. But as I said earlier, I think drugs can also negatively affect positive engagement with the world. Just think of what damage the illicit drugs and alcohol do to the human spirit....drugs are powerful and should be respected, both for the good and the bad they can do.
And I do personally think similarily to another poster here, I am having great reservations about SSRIs as pushing too hard in one direction-just sort of push the imbalance in another direction.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.